New Mexico, 2019Winter Storm and Wildfire in New Mexico, April 10 to 11, 2019
April 10 to 11, 2019 · NWS ABQ · 33 events in 22 counties and zones
Another widespread high wind event produced damage across parts of New Mexico on April 10, 2019 less than one month after a similar wind event in mid March. A powerful jet stream approached New Mexico from the west on April 9, 2019 and forced a potent low pressure system to develop along the Front Range on April 10, 2019.
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.1 million
- Crop damage
- None recorded
- Events
- 33
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Another widespread high wind event produced damage across parts of New Mexico on April 10, 2019 less than one month after a similar wind event in mid March. A powerful jet stream approached New Mexico from the west on April 9, 2019 and forced a potent low pressure system to develop along the Front Range on April 10, 2019. Breezy southwest winds and strong downslope flow on the 9th resulted in several record high temperatures across the region, including 97 degrees at Roswell. Southwest winds increased quickly over the entire area in the early morning before turning west as a powerful cold front raced through New Mexico. Widespread strong winds of 30 to 40 mph with gusts of 60 to 75 mph impacted central and eastern New Mexico. Peak wind gusts with this event topped out at 75 mph at Clines Corners, Clovis, and Fort Stanton. Damage was reported in Roswell and Tucumcari where roofs were torn from buildings and trees were toppled. A semi trailer was blown over on Interstate 40 west of Clines Corners. Blowing dust reduced visibility to near zero across parts of Chaves County where several roads were closed. The 267 Fire near Floyd grew rapidly northeastward with winds well in excess of 50 mph. Four homes were destroyed, one fire fighter and one civilian were injured in the blaze. Meanwhile, cold air filtered into northern New Mexico with even a couple of snow in the high terrain.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Apr 10, 1:47 AM MST, 1 hour 43 minutes earlier.
Area forecast discussion, Apr 10, 1:47 AM MST, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
247 AM MDT Wed Apr 10 2019
.SYNOPSIS...
A low pressure area in southern Utah this morning will move eastward
across Colorado today. This system will bring light rain and
elevation snow to portions of western and northern New Mexico today.
The main effect of this storm will be very strong to damaging winds
across much of New Mexico. The strongest winds this afternoon and
evening will be east of the central mountains, where wind gusts will
be 45 to 70 mph. As the storm moves northeast of New Mexico tonight,
light snow and areas of blowing snow will continue across the
northern tier of the state. Thursday will be chilly with high
temperatures 10 to 20 degrees below normal and light rain and
elevation snow across north central and northeast New Mexico.
Another storm will affect New Mexico Friday and Saturday with
continued below normal temperatures and light rain and elevation
snow. Drier and milder weather are expected Sunday and Monday with
daytime temperatures returning to near normal on Sunday and above
normal on Monday.
&&
.DISCUSSION...
An upper low will track rapidly eastward across Colorado today. The
heavier precipitation associated with this storm system will fall
across Colorado, but light to occasionally moderate rain and
elevation snow will fall across west central, northwest and north
central New Mexico today. Snow levels will start out above 8,000
feet across these areas this morning and will fall below 6,500 feet
by early this evening. The Chuska mountains and the northwest
mountains will receive 2 to 3 inches of new snow today, while the
Sangre de Cristos will pick up 1 to 2 inches. The main effect of the
storm system to the north will be to produce very strong to damaging
winds across northern and central New Mexico this morning through
this evening. Very strong winds aloft and a rapidly deepening
surface low across far eastern Colorado and western Kansas will
create an ideal scenario for high winds across New Mexico. West to
northwest winds across northern and central New Mexico will gust
between 40 and 55 mph west of the central mountains and between 50
and 70 mph to the east. As the upper low moves over the high plains
of Nebraska and Kansas tonight, a surface backdoor cold front will
push southward across the northeast plains. Northeast winds behind
the front will continue to gust to 45 mph across Union county from
midnight tonight through around sunrise on Thursday. Areas of
blowing snow are likely across portions of north central and
northeast New Mexico tonight.
Northwest flow on Thursday will maintain weak cold air advection
over the region, and high temperatures will be 10 to 20 degrees
below normal. Weak upper level disturbances in the northwest flow
aloft will produce light rain and elevation snow showers across
portions of north central and northeast New Mexico Thursday and snow
showers Thursday night. An upper level trough will drop southward
from the Great Basin to Arizona on Friday and then progress eastward
across southern New Mexico on Friday. The 00Z runs of the GFS and
ECMWF show this system tracking farther south than previous runs.
The upper level system also appears to be weaker. This upper level
trough will keep colder temperatures aloft over New Mexico Friday
and Saturday, and high temperatures both days will continue to be
well below normal. Light rain and elevation snow will move across
western and central New Mexico Friday and spread across the entire
region Friday night and Saturday. Given the weaker system and the
track farther south, the precipitation from this system will be
mainly light. A backdoor cold front will cross the eastern plains
before sunrise on Saturday and reach the central mountains by late
Saturday afternoon. The front will provide additional lift and
enhance precipitation for several hours across areas east of the
central mountains on Saturday.
A weak upper level ridge will cross New Mexico on Sunday and then
pass to the east of the state on Monday. Drier and milder air from
the west will allow temperatures to rise to near normal on Sunday,
and then southwest flow aloft will help temperatures recover to
above normal on Monday.
28
&&
.FIRE WEATHER...
...WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS BELOW SNOWPACK TODAY
AND INTO MID EVENING FROM THE MIDDLE RIO GRANDE VALLEY TO THE
NORTHEAST AND EAST CENTRAL PLAINS...
...DAMAGING WINDS ESPECIALLY EAST AND CENTRAL TODAY AND INTO THE
LATE EVENING...
Overnight humidity recoveries have been only fair to poor through
the Middle Rio Grande Valley and much of the east, preceeding the
return of critical fire weather conditions from the Middle Rio
Grande Valley to the Northeast and East Central Plains today into
mid evening. Forecast models in the last 24 hours have trended
toward the incoming storm system bombing with a more intense surface
low setting up to the northeast of New Mexico later today/tonight.
The associated cold front will track from west to east over New
Mexico today, with winds shifting from southwest to west and
northwest. Sustained speeds of 35 to 55 mph with gusts of 55 to 75
mph are anticipated, with the higher end speeds most likely over
portions of the central and east. Moderate to locally high Haines
will be combined with near normal temperatures in the Northeast and
East Central Plains and the high winds for potentially extreme
critical fire weather conditions. Winds may not start to taper off
in the central and east until after midnight tonight, with breezy to
windy and cooler than normal conditions Thursday.
Otherwise, wetting showers, high terrain snow showers and isolated
thunderstorms will be focused over the northern third of the state
today and this evening. Scattered rain and snow showers expected
north central Thursday. Another system will bring chances for rain
and snow Friday into Saturday. Temperatures remain below normal
through the weekend. The next system Tuesday/Wednesday of next week
looks wetter and cooler than normal.
&&
.AVIATION...
06Z TAF CYCLE
Southwest winds intensifying as an upper low tracks into the Four
Corners region and over southern CO/northern NM and a surface low
rapidly deepens over sern CO/wrn KS next 18 hrs. Gusty sw winds to
around 35kt before 12Z then increasing with gusts to 45-55kt or
higher developing. Winds becoming west to northwest aft 18Z in
association with a cold front moving from west to east over NM.
Terrain obscurations developing in areas of reduced vsbys in bldu
mainly east and south with sct rain, high terrain snow showers and
isold thunderstorms northwest and north central.
&&
.PRELIMINARY POINT TEMPS/POPS...
Farmington...................... 52 31 53 29 / 40 10 0 0
Dulce........................... 48 26 49 23 / 60 30 0 0
Cuba............................ 50 28 47 27 / 50 30 0 0
Gallup.......................... 49 26 51 25 / 40 10 5 5
El Morro........................ 47 25 48 24 / 30 10 10 10
Grants.......................... 50 26 50 24 / 20 5 5 5
Quemado......................... 51 28 50 29 / 20 10 5 5
Glenwood........................ 60 34 61 37 / 5 0 10 5
Chama........................... 46 22 45 19 / 60 40 20 10
Los Alamos...................... 53 33 47 30 / 30 20 0 0
Pecos........................... 52 28 46 26 / 20 20 5 0
Cerro/Questa.................... 49 24 41 22 / 40 60 30 30
Red River....................... 39 20 31 16 / 60 70 40 30
Angel Fire...................... 45 19 38 15 / 40 50 30 30
Taos............................ 52 23 46 19 / 30 40 20 20
Mora............................ 53 25 46 23 / 30 30 20 10
Espanola........................ 58 32 53 30 / 20 10 0 0
Santa Fe........................ 51 32 47 30 / 20 20 5 0
Santa Fe Airport................ 55 30 50 27 / 20 10 0 0
Albuquerque Foothills........... 58 35 55 34 / 10 5 0 0
Albuquerque Heights............. 58 36 55 35 / 10 0 0 0
Albuquerque Valley.............. 60 33 58 30 / 10 0 0 0
Albuquerque West Mesa........... 59 34 56 31 / 10 0 0 0
Los Lunas....................... 60 28 57 24 / 10 0 0 0
Rio Rancho...................... 58 37 56 35 / 10 0 0 0
Socorro......................... 65 39 62 38 / 0 0 0 0
Sandia Park/Cedar Crest......... 52 31 46 30 / 20 10 0 0
Tijeras......................... 56 30 51 29 / 10 5 0 0
Moriarty/Estancia............... 59 27 53 25 / 10 5 0 0
Clines Corners.................. 56 27 49 25 / 10 5 0 0
Gran Quivira.................... 60 33 54 32 / 5 0 0 0
Carrizozo....................... 66 36 58 36 / 0 0 0 0
Ruidoso......................... 60 30 52 30 / 0 0 0 0
Capulin......................... 62 16 42 17 / 30 50 20 20
Raton........................... 63 21 47 22 / 20 40 20 20
Springer........................ 62 26 49 25 / 20 30 20 20
Las Vegas....................... 56 26 48 22 / 10 10 10 10
Clayton......................... 69 25 48 25 / 10 30 10 10
Roy............................. 63 27 48 26 / 10 10 10 10
Conchas......................... 72 34 59 31 / 5 5 0 0
Santa Rosa...................... 70 35 59 30 / 0 0 0 0
Tucumcari....................... 77 32 60 30 / 0 0 0 0
Clovis.......................... 76 35 59 32 / 0 0 0 0
Portales........................ 79 36 62 32 / 0 0 0 0
Fort Sumner..................... 74 37 62 32 / 0 0 0 0
Roswell......................... 83 42 70 38 / 0 0 0 0
Picacho......................... 71 40 61 35 / 0 0 0 0
Elk............................. 67 35 56 33 / 0 0 0 0
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
High Wind Warning until midnight MDT tonight for the following
zones... NMZ508-520-524>526-539-540.
Red Flag Warning from 9 AM this morning to 9 PM MDT this evening
for the following zones... NMZ104-106>108.
High Wind Warning from 9 AM this morning to midnight MDT tonight
for the following zones...
NMZ507-514-515-518-519-521>523-527>529-532>538.
High Wind Warning from 9 AM this morning to 6 AM MDT Thursday for
the following zones... NMZ530-531.
Wind Advisory from 9 AM this morning to midnight MDT tonight for
the following zones... NMZ501>506-509>513-516-517.
&&
Hazardous weather outlook, Apr 10, 2:05 AM MST, 1 hour 25 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
305 AM MDT Wed Apr 10 2019
NMZ501>540-111100-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-San Juan Mountains-Jemez Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Lower Chama River Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley-
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
305 AM MDT Wed Apr 10 2019
This hazardous weather outlook is for portions of north and central
New Mexico.
.DAY ONE...Today and Tonight
Very strong to damaging winds will develop today across all of
northern and central New Mexico. Wind gusts to the west of the
central mountains will range between 40 and 55 mph, while to the
east gusts will range from 50 to 70 mph. Travel along north-south
oriented roads including I-25 and U.S. 285 could become difficult,
especially for high profile vehicles. Areas of blowing dust will
limit visibility across much of southern and eastern New Mexico today
through early this evening. In addition, snow showers today and
tonight in the higher elevations of the west central and northern
mountains will produce 2 to 5 inches of snow with reduced visibility
in areas of blowing snow likely.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
A Pacific low pressure system will move from Arizona on Friday to New
Mexico on Saturday. Though precipitation is expected to be generally
light, the northern and west central mountains could pick up 3 to 6
inches of snow Friday into Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
28
Event by event
31 high wind, 1 winter storm, 1 wildfire. Local standard time, as filed.
High Wind, South Central Mountains
- When
- April 10, 3:30 AM MST to 2:45 PM MST
- Where
- South Central Mountains forecast zone
- Measured
- 43 kt (49 mph) measured sustained
- Reported by
- AWOS
Various sources across the Ruidoso area reported sustained winds between 40 mph and 50 mph.
Winter Storm, Northern Sangre de Cristo Mountains Above 9500 Feet/Red River
- When
- April 10, 5:00 AM MST to April 11, 2:00 AM MST
- Where
- Northern Sangre de Cristo Mountains Above 9500 Feet/Red River forecast zone
- Reported by
- Public
Taos Ski Valley reported 9 to 11 inches of new snow with wind gusts between 60 and 70 mph for nearly 12 hours. A peak wind gust of 78 mph was reported at 12 pm MDT.
High Wind, South Central Mountains
- When
- April 10, 7:00 AM MST to 5:30 PM MST
- Where
- South Central Mountains forecast zone
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- AWOS
Various sources across the Ruidoso area reported peak wind gusts between 60 and 70 mph. A peak wind gust up to 75 mph was recorded at the Sierra Blanca airport. Significant blowing dust impacted the area from White Sands.
High Wind, Southwest Chaves County
- When
- April 10, 7:45 AM MST to 5:00 PM MST
- Where
- Southwest Chaves County forecast zone
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- RAWS
The Dunken RAWS reported peak wind gusts between 58 mph and 72 mph for several hours.
High Wind, Southwest Chaves County
- When
- April 10, 7:45 AM MST to 4:00 PM MST
- Where
- Southwest Chaves County forecast zone
- Measured
- 40 kt (46 mph) measured sustained
- Reported by
- RAWS
The Dunken RAWS reported sustained winds between 40 mph and 46 mph for several hours.
High Wind, Central Highlands
- When
- April 10, 8:00 AM MST to 5:30 PM MST
- Where
- Central Highlands forecast zone
- Measured
- 45 kt (52 mph) measured sustained
- Reported by
- ASOS
Clines Corners reported sustained winds between 40 mph and 52 mph for several hours.
High Wind, West Central Highlands
- When
- April 10, 8:20 AM MST to 2:40 PM MST
- Where
- West Central Highlands forecast zone
- Measured
- 43 kt (49 mph) measured sustained
- Reported by
- Department of Highways
The NMDOT mesonet site at I-40 and NM-6 reported sustained winds between 40 mph and 49 mph for several hours.
High Wind, Quay County
- When
- April 10, 8:50 AM MST to 5:50 PM MST
- Where
- Quay County forecast zone
- Measured
- 45 kt (52 mph) measured sustained
- Reported by
- ASOS
The Tucumcari airport reported sustained winds between 40 mph and 52 mph for several hours.
High Wind, Central Highlands
- When
- April 10, 9:00 AM MST to 5:30 PM MST
- Where
- Central Highlands forecast zone
- Measured
- 65 kt (75 mph) measured gust
- Property damage
- $50,000
- Reported by
- ASOS
Clines Corners reported peak wind gusts between 58 mph and 75 mph for several hours. A semi-trailer was blown over on Interstate 40 just west of Clines Corners. Damages are estimated.
High Wind, Upper Tularosa Valley
- When
- April 10, 9:00 AM MST to 2:00 PM MST
- Where
- Upper Tularosa Valley forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- RAWS
Various sources across the Carrizozo area reported peak wind gusts between 58 mph and 62 mph for several hours.
High Wind, Guadalupe County
- When
- April 10, 9:00 AM MST to 1:30 PM MST
- Where
- Guadalupe County forecast zone
- Measured
- 39 kt (45 mph) measured sustained
- Reported by
- AWOS
The Santa Rosa airport reported sustained winds between 40 mph and 45 mph for several hours.
High Wind, Albuquerque Metro Area
- When
- April 10, 9:30 AM MST to 3:53 PM MST
- Where
- Albuquerque Metro Area forecast zone
- Measured
- 42 kt (48 mph) measured sustained
- Reported by
- AWOS
Various sources across the Albuquerque metro area reported sustained winds between 40 mph and 48 mph, including Double Eagle Airport and the Albuquerque Sunport.
High Wind, Jemez Mountains
- When
- April 10, 9:35 AM MST to 11:30 AM MST
- Where
- Jemez Mountains forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
Peak wind gusts across the Jemez Mountains to Los Alamos ranged from 58 mph to 63 mph.
High Wind, Chaves County Plains
- When
- April 10, 9:40 AM MST to 5:30 PM MST
- Where
- Chaves County Plains forecast zone
- Measured
- 43 kt (49 mph) measured sustained
- Property damage
- $5,000
- Reported by
- ASOS
Various sources in the Roswell area reported sustained winds between 40 mph and 50 mph.
High Wind, Sandia/Manzano Mountains
- When
- April 10, 9:45 AM MST to 3:00 PM MST
- Where
- Sandia/Manzano Mountains forecast zone
- Measured
- 43 kt (49 mph) measured sustained
- Reported by
- Public
A weather station near Tajique reported sustained winds between 40 mph and 50 mph for several hours.
High Wind, Santa Fe Metro Area
- When
- April 10, 10:00 AM MST to 1:00 PM MST
- Where
- Santa Fe Metro Area forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Trained Spotter
A peak wind gust of 61 mph was reported around Las Campanas area of Santa Fe.
High Wind, Albuquerque Metro Area
- When
- April 10, 10:00 AM MST to 3:30 PM MST
- Where
- Albuquerque Metro Area forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- AWOS
Various sources across the Albuquerque metro area reported peak wind gusts around 60 mph, including Double Eagle Airport and the Albuquerque Sunport. Localized power outages were reported across the city due to the winds. Areas of blowing dust also reduced visibility below three mile at times.
High Wind, Estancia Valley
- When
- April 10, 10:00 AM MST to 11:00 AM MST
- Where
- Estancia Valley forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Trained Spotter
Various sources across the area from Stanley to Moriarty reported peak wind gusts around 60 mph.
High Wind, South Central Highlands
- When
- April 10, 10:15 AM MST to 5:45 PM MST
- Where
- South Central Highlands forecast zone
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- Mesonet
Various White Sands Missile Range sites reported peak wind gusts between 60 mph and 70 mph. Significant blowing dust impacted the area.
High Wind, Quay County
- When
- April 10, 10:21 AM MST to 6:02 PM MST
- Where
- Quay County forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Property damage
- $15,000
- Reported by
- ASOS
Peak wind gusts between 58 mph and 69 mph were reported at the Tucumcari airport. A large section of metal roof was torn off a carport at a lumber store in Tucumcari. Damages are a very rough estimate.
High Wind, Northeast Highlands
- When
- April 10, 10:26 AM MST to 4:38 PM MST
- Where
- Northeast Highlands forecast zone
- Measured
- 41 kt (47 mph) measured sustained
- Reported by
- ASOS
The Las Vegas airport reported sustained winds between 40 mph and 47 mph for several hours.
High Wind, Eastern San Miguel County
- When
- April 10, 10:45 AM MST to 4:30 PM MST
- Where
- Eastern San Miguel County forecast zone
- Measured
- 43 kt (49 mph) measured sustained
- Reported by
- Public
A weather station at Conchas Lake reported sustained winds between 40 mph and 50 mph for several hours.
High Wind, Curry County
- When
- April 10, 11:15 AM MST to 3:30 PM MST
- Where
- Curry County forecast zone
- Measured
- 46 kt (53 mph) measured sustained
- Reported by
- AWSS
Various sources across Curry County reported sustained winds between 40 mph and 53 mph.
High Wind, Curry County
- When
- April 10, 11:25 AM MST to 4:25 PM MST
- Where
- Curry County forecast zone
- Measured
- 67 kt (77 mph) measured gust
- Reported by
- AWSS
Various sources across Curry County reported peak wind gusts between 65 mph and 75 mph. The strongest wind gust of 77 mph was reported at Ned Houk Park. Significant blowing dust reduced visibility below two miles at times.
High Wind, Roosevelt County
- When
- April 10, 11:30 AM MST to 6:00 PM MST
- Where
- Roosevelt County forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Mesonet
The TTU mesonet site at Dora reported peak wind gusts between 58 mph and 67 mph for several hours. Significant blowing dust reduced visibility below one mile at times across the area.
High Wind, Roosevelt County
- When
- April 10, 11:30 AM MST to 6:00 PM MST
- Where
- Roosevelt County forecast zone
- Measured
- 46 kt (53 mph) measured sustained
- Reported by
- Mesonet
The TTU mesonet site at Dora reported sustained winds between 40 mph and 53 mph for several hours.
Wildfire, Roosevelt County
- When
- April 10, 11:45 AM MST to 1:30 PM MST
- Where
- Roosevelt County forecast zone
- Property damage
- $1.0 million
- Reported by
- Broadcast Media
A wildfire developed near Floyd, NM shortly before 1 pm MDT then spread rapidly northeast across rural countryside. Four homes were destroyed in the fire. One firefighter and one civilian were injured in the blaze. The extent of injuries was unknown. Several areas northeast of the fire were quickly evacuated. Damage estimates are for four ranch properties.
High Wind, De Baca County
- When
- April 10, 12:00 PM MST to 2:00 PM MST
- Where
- De Baca County forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Mesonet
The Columbia Scientific Balloon Facility reported peak wind gusts up to 67 mph.
High Wind, De Baca County
- When
- April 10, 12:00 PM MST to 2:00 PM MST
- Where
- De Baca County forecast zone
- Measured
- 40 kt (46 mph) measured sustained
- Reported by
- Mesonet
The Columbia Scientific Balloon Facility reported sustained winds between 40 mph and 46 mph.
High Wind, Chaves County Plains
- When
- April 10, 12:11 PM MST to 3:45 PM MST
- Where
- Chaves County Plains forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Property damage
- $5,000
- Reported by
- ASOS
Various sources in the Roswell area reported peak wind gusts around 60 mph. A section of roof was torn off a vacant building in the center of Roswell. Damage amounts are a rough estimate. Significant blowing dust was reported in the Roswell area with visibility below one half mile at times. Roads were closed around Roswell due to dangerous travel conditions.
High Wind, Union County
- When
- April 10, 12:50 PM MST to 3:15 PM MST
- Where
- Union County forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- AWSS
A weather station near Sedan reported peak wind gusts between 58 mph and 63 mph for several hours.
High Wind, Lower Rio Grande Valley
- When
- April 10, 1:55 PM MST to 3:00 PM MST
- Where
- Lower Rio Grande Valley forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Mesonet
Various sources in the lower Rio Grande Valley reported peak wind gusts between 58 mph and 67 mph as a cold front blasted through the area.
High Wind, West Central Highlands
- When
- April 10, 2:15 PM MST to 2:30 PM MST
- Where
- West Central Highlands forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Department of Highways
The NMDOT mesonet site at I-40 and NM-6 reported a peak wind gust up to 65 mph.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Wisconsin, April 10 to 11, 20191 death · 7 injured · 8 events
- High Wind in Texas, April 10, 20191 death · 1 injured · 63 kt wind · 16 events
- Blizzard and Ice Storm in South Dakota, April 10 to 12, 2019$5.0 million · 24 events
- Blizzard and Ice Storm in Minnesota, April 10 to 11, 2019$5.8 million · 8 events
- Winter Storm and Winter Weather in Minnesota, April 10 to 11, 2019$2.9 million · 7 events
- Blizzard and Winter Storm in Minnesota, April 10 to 12, 2019$275,000 · 36 events
- Winter Storm and Winter Weather in Wisconsin, April 10 to 11, 2019$390,000 · 8 events
- Ice Storm in Iowa, April 10 to 11, 2019$371,000 · 4 events
- Winter Storm and Hail in Nebraska, April 10 to 11, 2019$50,000 · 1.75 in hail · 18 events
- High Wind in Texas, April 10, 201961 kt wind · 50 events
- High Wind in Texas, April 10 to 11, 2019$25,000 · 80 kt wind · 3 events
- Winter Storm in Nebraska, April 10 to 11, 201922 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 806556, 806504, 806555, 806572, 806573, 806552, 806507, 806562, 806551, 806554, 806560, 806547, 806509, 806571, 806549, 806510, 806546, 806550, 806553, 806561, 806557, 806559, 806564, 806563, 806565, 806566, 806567, 806568, 806569, 806570, 806558, 806548, 806508.